| Model Number |
42-9225 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
02/17/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported, the corpak nasogastric (ng) feeding tube was removed in order to place a new corpak nj tube; upon removal the tube was found perforated at the level of 4cm.On an abdominal x-ray the fragment was noted to be in the abdomen, pain was reported; however, no medical interventions reported.Additional information received (b)(6) 2023 reported, the distal end passed ¿naturally¿; there was no reported injury.
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to (b)(4), in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation; the sample was returned incomplete (the distal end was not received).Visual examination of the received device revealed, there was a split/tear between the 4-5 cm markings; at the location of the tear the tubing appeared to have expanded to form a balloon shape which burst into multiple directions causing a separation of the tube into two pieces.Testing of the sample revealed, no resistance was felt when the y-connector was flushed.The reported event could not be confirmed as reported; therefore, the root cause is undetermined.All information reasonably known as of 01 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.